32-Year-Old Man With Severe Eczema Shares Amazing Transformation After Ditching Medicine With Steroids

Jonathan Rowe, who once had severe eczema, was told by the doctors to fight the skin disease with steroids, which ended up making his problem severe.

When Rowe was 18-years-old, he saw his first patch of eczema, and by the time he became 24-years-old, it had developed into a full-body rash.

Every time Rowe went to the doctors, he was prescribed strong steroid creams along with oral immunosuppressants and oral steroids.

The meds did clear out eczema, but after he would stop taking the meds, the problem would re-occur and it would be much worse than the last time.

But the 32-year-old associate director of a bank has made an amazing transformation.

Rowe explained what he went through throughout all these years.

Rowe said, “I visited the doctor who gave me a mild topical steroid cream. I used this and it would clear and then come back slightly worse over time. The problem was that it was never managed for a long period of time.”

He added, “But when I stopped taking it eczema came back even worse. By then, my eczema was on my full body, face, neck, back, arms and legs. It was pretty uncomfortable, and it was seriously controlling my life as I would take a lot of time off work.”

Rowe was advised to take cyclosporine, an oral immunosuppressant that weakens the immune system. This drug is mostly used for severe psoriasis and rheumatoid arthritis.

But cyclosporine has some downsides which include an increased risk of getting skin cancer, liver failure, kidney diseases, and severe infections.

Rowe continued, “I was worried about the possible side effects of cyclosporine, and I had to have regular blood tests to check my liver and kidneys. I really thought a 24-year-old shouldn’t be having this to control their skin. I realized I couldn’t stay on them forever.”

He went on, “I was the one who pushed to come off as I wasn’t comfortable taking it due to the possible side effects. I was told there was a risk of getting cancer from this medication. I was never completely clear during this period, but it did make things more manageable for a couple of years.”

Rowe also tried Protopic, a medicine that is similar to cyclosporine and it does the job by burning the skin. But this only works for a short while.

Sick and tired of what was going on, Rowe decided to search for medicine by himself.

Rowe ended up coming across TSW (Topical Steroid Withdrawal) a condition that sees skin conditions exacerbated by coming off steroids after prolonged treatment.

When Rowe went to see a dermatologist and talk about TSW, he was rejected.

It turned out that Rowe was addicted to steroids and Protopic.

This means, if he stopped using the creams that he used for treating his eczema, his skin would flare out of control.

Rowe explained, “I realized I was addicted to steroids and Protopic and if I stopped using the creams then my skin would flare out of control. The symptoms for TSW are flaking skin, fluid oozing from the skin, blisters, swelling, irritated eyes, hair loss, trouble sleeping, and appetite changes.”

He added, “They said topical steroid addiction was not a real thing and I should carry on with the steroids. I told him that I’d been researching TSW and I disagreed with him so I wouldn’t be following his treatment recommendation.”

He continued, “I just felt disappointed that he was so closed-minded and he couldn’t even see it as a possibility. There could be thousands of other people with this, but the dermatologists don’t think it’s a real thing. I had a mentality that I was going to show him that I could get better without the creams.”

After all the pain, Rowe came across a study that was conducted by Kenji Sato, a Japanese doctor.

Dr. Sato says the solution for eczema is no moisture therapy, which is also called as NMT.

Rowe explained how he treated his eczema with Dr. Sato’s NMT.

He said, “Effectively, you’re treating TSW by completely drying out your skin. I drink a maximum of one liter of water a day, no moisturizer, I limit showers to one per week for two minutes, no baths, no water after seven pm, and I eat more protein to counteract the loss of protein.”

He added, “I never apply anything to my skin anymore, especially not a moisturiser. I believe that topical steroids and Protopic cause eczema and it’s totally preventable.”

He continued, “When people go to the doctors with eczema, they shouldn’t be given topical steroids but try to understand what has caused it, such as diet, stress or environment. My skin has never been better than it is now and it does not affect me in my daily life.”

The United States of America claims there are over 35 million Americans that are affected by eczema, and the United Kingdom says up to 15 million people in the United Kingdom could be living with the allergy.

If you see small pink like patches on your skin, we advise you to go to a doctor right away and get treatment for the disease.

FacebookTwitterInstagramPinterestLinkedInGoogle+YoutubeRedditDribbbleBehanceGithubCodePenEmailWhatsappEmail
×
facebook
Hit “Like” to follow us and stay tuned for the latest news